Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Have gerd. Endoscopy done. Taking caratate. Getting acidic taste in mouth. Any cure?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5367 Questions
Hi I have gerd and recently had an endoscopy done. It revealed mild inactive chronic gastritis. I am on carafate before meals and at bedtime as well as lansoprazole 30mg daily. I am still having that acidic taste in my mouth. Is there anything else that would help to get rid of this yucky taste?
Posted Sun, 3 Mar 2013 in GERD
Answered by Dr. Grzegorz Stanko 50 minutes later

Thank you for the query.

For unknown reason some medicines are more effective for some patients and same are ineffective for others. That is why it is worth to try some other stomach acid secreting medicines. Even if lansoprazole is quite new medicine, it does not mean that it works better than old medicines form the same group.
That is why I suggest you to ask your doctor about changing it. I suggest you to try Omeprasole 40 mg once a day in the morning, before any meal or Pantoprasole 40 mg twice a day. You should also avoid coffee, chocolate, fruit juices, fatty foods and soft drinks. Last meal should be two hours before sleeping.
As GERD is very often associated with asthma, you should also have blow test performed.
And I hope that Helicobacter Pylori test were performed during last endoscopy.
Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Have gerd. Endoscopy done. Taking caratate. Getting acidic taste in mouth. Any cure? 13 minutes later
Thank you I will confer with my gastroenterologist about med change, this has been very helpful.
Answered by Dr. Grzegorz Stanko 1 minute later

You are welcome.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor